Journal article icon

Journal article

Nonlinear mushy-layer convection with chimneys: stability and optimal solute fluxes

Abstract:

We model buoyancy-driven convection with chimneys -- channels of zero solid fraction -- in a mushy layer formed during directional solidification of a binary alloy in two-dimensions. A large suite of numerical simulations is combined with scaling analysis in order to study the parametric dependence of the flow. Stability boundaries are calculated for states of finite-amplitude convection with chimneys, which for a narrow domain can be interpreted in terms of a modified Rayleigh number criteri...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1017/jfm.2012.541

Authors


Journal:
JOURNAL OF FLUID MECHANICS
Volume:
716
Pages:
203-227
Publication date:
2012-05-04
DOI:
EISSN:
1469-7645
ISSN:
0022-1120
Source identifiers:
389848
Language:
English
Keywords:
Pubs id:
pubs:389848
UUID:
uuid:25087404-0405-4c7e-8013-1446f310de17
Local pid:
pubs:389848
Deposit date:
2013-11-16

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP